MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR

OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR
Model Number A0358
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, the monopolar high frequency cable was broken.The user was imaging inside the patient and the cautery screen gave a cable warning.The issue occurred during an unknown therapeutic procedure.The procedure was completed using a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
Correction: section d8 was answered ¿yes¿ for serviced by a third party when the device was not returned or evaluated to know this information.It was indicated by the customer that the device was not available for return to olympus for evaluation.Based on the evaluation of the information available, the broken cable damage was confirmed.The age-related wear in connection with repeated strong bending or tensile forces most likely lead to the broken cable.This causes a lack of electrical conductivity, which the generator displays with a corresponding error message.This report is also being supplemented to provide additional information based on the legal manufacturer's final investigation.Section h4 was updated with additional information that was received about the event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause is due to improper handling in connection with wear and tear overtime.This cause is attributed to bending the cable, winding it in a too small a radius or pulling on the cable instead of the plug.This can cause individual or all wires in the cable to break, which can lead to the issue described.Further, it was noted that the lot number cable in question was manufactured in october of 2020 and the cable has a limited use time period of 12 months, making the cable four years old.Countermeasures: according to the instructions for use (ifu) this cable has a use limit of 12 months to reduce the risk of this type of issue.Olympus will continue to monitor field performance for this device.

Brand Name
HF-CABLE, MONOPOLAR
Common Device Name
HF-CABLE, MONOPOLAR
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19740759
Report Number9610773-2024-01701
Device Sequence Number7719709
Product Code HET
UDI-Device Identifier04042761001557
UDI-Public04042761001557
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K944200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA0358
Device Lot Number035952
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer07/29/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown